Doctors Lounge - Infections AnswersBack to Infections Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/12/2017.
Forum Name: Sexually Transmitted Diseases
Question: Lesion on penis
|BadBrain - Mon Oct 22, 2007 12:44 pm||
Hi, I'm a 21 year old male. I've had STD tests and everything comes back negative. This will take quite a while to describe, as I don't want to leave anything out.
Five months ago I had unprotected vaginal intercourse with my ex. I later heard that her boyfriend right before this event had genital warts. About a week afer intercourse my urethra started itching like crazy for periods ranging from 10 minutes to an hour or so. That stopped after two weeks.
I then noticed a rash-like redness on my frenulum continuing right up to and (I think into) my urethral opening. The urethral meatus has changed appearance; it isn't flush with the surface of the glans like it used to be; it's developed a redness and small red dots (slightly inverted?) the size of a pin-head that are only sometimes visible and I believe I can see some redness/discolouration on the inside if i spread my urethra open. I also have one or two small pin-head sized bumps on the glans, right next to (about 1cm from) the urethra that are aparrent only while erect or if I squeeze the end of my penis. I've developed small bumps on the prepuce area, which my GP says are most likely irritated glands and (hopefully) not warts, but there's no way to tell for now.
Now, the thing that I'm most concerned about is the redness and irritation on the frenulum/urethra. It occasionally and increasingly feels itchy or I can just kind of feel that the rash is there. I've been told to use Hydrocortisone, Canesten (aparrently to 3 different doctors it looked like a yeast infection), and Nerisone. None of these have done anything. When I go to my family doctor he just keeps telling me to use the Nerisone. It's bothering me more and more frequently, but seems neither to be spreading nor regressing. I've been to about 7 different doctors to see if anybody knows what it is and what to do and it's always no diagnosis and "cream, cream, cream" and they send me on my way. I've tried to get referrals to a dermatologist, but my requests are constantly ignored (for no given reason). I'd like to know exactly what it is, then I can explore my options with treating it if treatable.
Do you have any ideas what this may be, or any suggestions on how I can find out (specialists that may be able to diagnose it)? Can warts cause rashes? Could it be cancer? There is a history of skin cancer in my family.
A thorough answer would be greatly appreciated if you've got the time, if not, a short answer is fine. Anything will help; I'm at my wits end!!! I apologize for not being brief.
|Dr. Chan Lowe - Thu Nov 08, 2007 8:11 pm||
Your description sounds like a urethritis. It really doesn't sound to me like this is a case of genital warts. It may, however, be a different STD. Even though you've been tested, the tests are not 100%. I would recommend you talk to your doctors about being treated for gonorrhea, chlamydia, and trichomonas. All three of these can be treated with a one dose medicine (three different one dose medicines). This may help clear up an infection if it is there.
It sounds like you have been appropriately treated for a fungal (yeast) infection so this is less likely. Treatment often will need to be for 2 weeks solid. Less time may allow it to return.
Another possibility is urethral irritation from excess moisture or contact with an irritant such as a detergent that you are mildly allergic to.
Follow up with your doctor is important.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.